MAUDE Adverse Event Report: LIVANOVA USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 044003901
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Death (1802)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova usa has been informed that, during a bypass, the tubing connection on the oxygenator inlet completely disconnected.During follow up information, livanova usa has been informed the patient has died 2 days after the event.
 
Additional Manufacturer Narrative
The complained tubing was returned to livanova for investigation.Inspection of the tubing found the connection to be conforming to livanova specifications: the tie was present and solvent appropriately applied.No evidence of any process deviation was found.Dhr verification did not reveal any relevant information possibly linked with the claimed defect.Frequency of this type of event is low (improbable).Livanova investigation did not identify any device related problem patient outcome was not associated to any device problem.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC
14401 w 65th way
arvada CO 80004
MDR Report Key8298028
Report Number1718850-2019-00004
Device Sequence Number1991290
Product Code DWE
UDI-Device Identifier00803622113338
UDI-Public(01)00803622113338(240)044003901(07)200930(10)1827000013
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number044003901
Device Lot Number1827000013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;